Alert archive / Texas / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 52, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Apr 19, 2003, 9:13 AM CDT for Navarro County, Texas. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 19, 2003, 9:13 AM CDT (14:13 UTC)
- Expired
- Apr 19, 2003, 10:15 AM CDT
- In force
- 62 min
- Issued by
- NWS Fort Worth, TX
- Area
- Counties, with a storm outline in the text
County Navarro County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 83 km from the middle of the area, began a volume at 14:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 2.2 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 111 J/kg
- Mixed-layer CIN
- -469 J/kg
- Mixed-layer LCL
- 740 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 359 m²/s²
- 0-3 km storm-relative helicity
- 478 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
777 WUUS54 KFWD 191413 SVRFTW TXC349-191515- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE FORT WORTH TX 912 AM CDT SAT APR 19 2003 THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NAVARRO COUNTY IN NORTH CENTRAL TEXAS * UNTIL 1015 AM CDT * AT 912 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM OVER BLOOMING GROVE...MOVING NORTHEAST AT 50 MPH. * THE SEVERE THUNDERSTORM WILL BE JUST NORTH OF... CORSICANA AROUND 920 AM CDT HAIL TO THE SIZE OF QUARTERS AND WIND GUSTS TO 60 MPH ARE LIKELY. FOR YOUR PROTECTION MOVE TO A STURDY SHELTER UNTIL THE STORM PASSES. LAT...LON 3211 9684 3195 9671 3218 9619 3233 9638 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 19, 6:15 AM CDT, 2 hours 58 minutes earlier.
Area forecast discussion, Apr 19, 6:15 AM CDT, 2 hours 58 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR AVIATION NATIONAL WEATHER SERVICE FORT WORTH TX 615 AM CDT SAT APR 19 2003 .12Z AVIATION DISCUSSION 600 AM CDT... DRYLINE AND ASSOCIATED DRY SLOT SCOURING WEST TEXAS. AT 11Z...SFC BOUNDARY CDS-SWW-6R6. CONVECTION ABI SOUTHWARD STRUGGLING. SQUALL LINE TO NORTH LOOKING LESS HEALTHY AS IT NEARS SPS. TIMING OF DAY NOT IDEAL FOR +TSRA FOR DFW TRACON...BUT CONVECTION LIKELY TO INTENSIFY AS IT APPROACHES I-35 AND JUICIER AREA. DRYLINE LIFT COINCIDES WITH UPPER TROUGH...CONVECTION PROBABLE NEAR MIDDAY I-35 CORRIDOR. CLEARING ENSUES SOON THEREAFTER. 12Z SOUNDING SHOWING WINDS NEAR 50KTS AT 2800FT. WINDS UP ALL DAY...SHIFTING TO THE SW... PERHAPS W...GRADUALLY DIMINISHING AROUND SUNSET. 25 .EARLY MORNING PUBLIC DISCUSSION 335 AM CDT... THUNDERSTORMS CONTINUE TO FIRE NEAR THE DRY LINE OVER WEST TEXAS EARLY THIS MORNING. OTHER SHOWERS AND THUNDERSTORMS MOVING UP FROM SOUTHWEST TEXAS HAVE HAD A TOUGH TIME HOLDING TOGETHER AS THEY ENTER INTO THE SOUTHWEST PORTIONS OF NORTH TEXAS. IT APPEARS THAT THE CAP IS STILL IN PLACE OVER MOST OF THE REGION AT THIS TIME. HOWEVER...STILL EXPECT THE CAP TO ERODE THIS MORNING AS LARGE SCALE LIFT INCREASES WITH APPROACHING TROUGH. LOOKS LIKE THE BEST CHANCE FOR STORMS WILL BE IN THE NORTHWEST THIS MORNING AND THE NORTHEAST THIS AFTERNOON. SOME STORMS COULD BECOME SEVERE...WITH THE MAIN THREATS FROM HAIL AND GUSTY DOWNBURST WINDS. THERE WILL BE ENOUGH SHEAR TO SUPPORT AN ISOLATED TORNADO OR TWO OVER NORTH TEXAS... HOWEVER...CONDITIONS WILL BE MUCH MORE FAVORABLE FOR TORNADO FORMATION OVER CENTRAL AND EASTERN OKLAHOMA. EXPECT THE DRY LINE TO MOVE EAST DURING THE DAY WITH A THIN LINE OF STRONG TO SEVERE STORMS ALONG IT. THE STORMS SHOULD END FROM WEST TO EAST DURING THE AFTERNOON AND EARLY EVENING. GUSTY WINDS ASSOCIATED WITH DEEPENING TROUGH IN THE PANHANDLE AND STRONG LOW LEVEL JET WILL CONTINUE THROUGH THE AFTERNOON. HAVE DECIDED TO ISSUE A WIND ADVISORY FOR THE ENTIRE AREA. WINDS SHOULD DECREASE A FEW HOURS AFTER DRY LINE PASSAGE. EXPECT WINDS TO TURN TO THE NORTH OVERNIGHT AS COLD FRONT MOVES THROUGH. MAY BE SOME LINGERING CLOUDS IN THE NORTH ON SUNDAY MORNING... OTHERWISE...SUNDAY THROUGH TUESDAY SHOULD BE VERY PLEASANT WITH DRIER AIR IN PLACE...RELATIVELY LIGHT WINDS...AND AFTERNOON HIGHS IN THE 70S TO LOWER 80S. LOW LEVEL MOISTURE WILL BE ON THE INCREASE TUESDAY NIGHT AND THERE WILL BE A SLIGHT CHANCE OF THUNDERSTORMS BY WEDNESDAY. THUNDERSTORM CHANCES WILL INCREASE THURSDAY WITH THE APPROACH OF ANOTHER UPPER LEVEL DISTURBANCE. FCSTID = 79 DFW 82 54 76 53 / 50 0 0 0 ACT 83 57 80 53 / 40 0 0 0 PRX 82 53 74 50 / 60 30 0 0 DTO 82 52 73 51 / 60 0 0 0 TKI 82 52 74 51 / 60 0 0 0 DAL 82 55 77 54 / 50 0 0 0 TRL 83 54 77 53 / 50 30 0 0 CRS 83 56 78 53 / 40 30 0 0 TPL 84 58 80 53 / 40 0 0 0 .FWD... TX...WIND ADVISORY FOR TODAY FOR ZONES TXZ091>095...TXZ100>107... TXZ115>123...TXZ129>135...TXZ141>148...TXZ156>162...TXZ174>175.
Hazardous weather outlook, Apr 19, 5:39 AM CDT, 3 hours 34 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-201100- HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE FORT WORTH TX 500 AM CDT SAT APR 19 2003 CORRECTED TO INCLUDE WIND ADVISORY THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE... THERE IS A SLIGHT RISK OF SEVERE WEATHER TODAY ACROSS ALL OF NORTH TEXAS. A DRYLINE WILL TRAVERSE NORTH TEXAS TODAY...AS AN APPROACHING UPPER TROUGH ENHANCES LIFT ACROSS THE AREA. BOTH WILL WORK TO ERODE THE CAP...INCREASING CHANCES OF THUNDERSTORMS. THE BULK OF THE ACTIVITY WILL BE NORTH OF I-20...WHERE A SQUALL LINE MAY DEVELOP IN ADVANCE OF THE SURFACE BOUNDARY. THE MAIN SEVERE WEATHER THREATS WILL BE DAMAGING STRAIGHT-LINE WINDS AND LARGE HAIL. AN ISOLATED TORNADO IS ALSO POSSIBLE. A WIND ADVISORY IS IN EFFECT THROUGH 6 PM TODAY FOR ALL OF NORTH TEXAS. WINDS OF 20 TO 30 MPH WITH HIGHER GUSTS WILL CONTINUE THROUGH THE DAY...SHIFTING FROM THE SOUTH TO THE SOUTHWEST. .DAYS TWO THROUGH SEVEN... ANOTHER SYSTEM WILL APPROACH NORTH TEXAS THE MIDDLE OF NEXT WEEK... BRINGING A CHANCE OF THUNDERSTORMS BOTH WEDNESDAY AND THURSDAY. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS LIKELY THIS MORNING...GENERALLY NORTH OF I-20 AND WEST OF I-35. THIS AFTERNOON AND EVENING...SPOTTER ACTIVATION IS LIKELY GENERALLY EAST OF I-35 AND NORTH OF I-20. THERE IS ALSO THE POTENTIAL FOR SPOTTER ACTIVATION SOUTH OF I-20 TODAY. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. 25
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 19, 8:42 AM CDT | Severe Thunderstorm Warning | FWD | Ellis | 48 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.